What happens to weight and blood pressure?

What, if anything, has happened to your weight and blood pressure since you started taking multiple antibioticsi against CPNi? Thanks, Russ
My weight has stayed about the same, but I wasn't overweight.  The same with my blood pressure, but then that was always low as well.  Theoretically, I should have put on weight with SPMSi, so I reckon that the abxi helped stop this happening.....Sarah
Completed Stratton/Wheldon regime for aggressive secondary progressive MSi in June 2007, after four years, three of which intermittent.   Still improving bit by bit and no relapses since finishing treatment.

I think my weight has been trending lower on the antibioticsi which I attribute to the doxicycline and roxithromycin combination which both made me a feel nauseous and to the vitaminsi which also made me feel ill.  Switching to INHi and rifampicin helps with the nausea but complicates mealtimes since these must be taken half an hour prior to food or 2 hours later.  This has meant rather irregular mealtimes.

 I find gorging on the odd tub of Ben and Jerry's Icecream helps keep the weight on!

Started CAPi April 2005, right leg motor function now worse
My weight dropped from 95 Kilos to 81 Kilos over a few weeks; it all started with the second pulse of metronidazolei. At 81 Kilos the weight loss stopped dead, like a descending elevator stopping rather precisely at the right floor. It's an ideal weight for my height (6'1/2") and build (medium.) Mysterious. How this infection slowly, almost unnoticeably, messes up bodily systems.
D W - [Myalgia and hypertension">i (typically 155/95.) Began (2003) taking doxycycline and macrolide and later adding metronidazolei. No medication now. Morning BP typically 110/75]

Alexandra,

homing in on your comment about the vitamins making you feel ill, have you any idea which one?

The doxyi and roxi make me very nauseous too and I'm suspicious of the supplementsi, trial and error may be narrowing it down to the alpha lipoic acid">i, but another thought is that I only weigh  8 stones (50 kilos) so I'm wondering if smaller people need smaller doses.

 Anyone know if I'm way off the mark here and also are there any supplementsi on the list (Wheldon protocol) which can be safely left out by very sensitive souls?

Elinor ..... from England  on CAPi, doxyi/roxi/tini  for ME/CFSi/lyme borreliosis, positive Cpni and borrelia. Started Aug05, stopped Jan06, started again Sept 06.

I wish I could point out which vitamin made me feel nauseous but I can't really say exactly which one.  The vitamin B complex from Holland and Barrett, a British health food shop, smelled terrible and made me gag when I swallowed it but I can't say whether it made me feel sick after ingestion since I would down all the vitaminsi in one.  Yucky.  Now that I'm on INHi, rifampicin and amoxicillini and my vitamins are mainly from Solgar I don't seem to suffer such nausea.  I'm sticking with Solgar since a Which magazine study said that they were by far and away the most cost effective vitamins on the market.  I'm also not gagging on the Solgar Vitamin B and C complex pill.

Started CAPi April 2005, right leg motor function now worse

Thanks for the tip about Solgar, I'll look into them.   I have been buying the vitaminsi from Higher Nature, another English shop, and the ALA, carnitine etc. from Jarrow so they are all quite expensive.

It's not the expense that is bothering me though, so much as the thought that I might be overloading an already delicate system with stuff that might be upsetting me too much. It might be sensible to cut out anything that is not absolutely necessary, and I was wondering which ones could go.

Elinor ..... from England  on CAPi, doxyi/roxi/tini  for ME/CFSi/lyme borreliosis, positive Cpni and borrelia. Started Aug05, stopped Jan06, started again Sept 06.
Why not just try a smaller dose of everything?  Solgar are very good, but so are Jarrow and Higher Nature.  I never take anything on an empty stomach.  What I find the most nauseous are cal/mag tablets, so I do take very little of them.....Sarah
Completed Stratton/Wheldon regime for aggressive secondary progressive MSi in June 2007, after four years, three of which intermittent.   Still improving bit by bit and no relapses since finishing treatment.

Elinor, you and I are about the same size and I suffer the same way or did.  My body seem to have adjusted somewhat.  I take mine am and pm (about 6:30 am and 5 pm).  It makes about 18 or 19 pills each time (ugh).  However, I have come to believe the benefit far outweighs any passing thought I may have had at one time about too much of a good thing.  I have a snack an hour or so before - oatmeal, an English muffin with peanut butter and jelly-  you get the idea.  You probably  already do this but I have not worried about this for about a year.  The only concessions I made to size were cutting Vit D to 2400 2xd and 100 mg Selenium a day instead of 200.  I suspect it is anxiety at throwing so many substances at your  already compromised body that is bothering you, but it has the battle of its life to do.

Rica 

Ignorance is voluntary bad luck.  Lauritz S.   A true Viking

If you come to a fork in the road, take it. Yogi Berra

3/9 Symptoms returning. Began 5 abxi protocol 5/9 Rifampin 600, Amox 1000, Doxyi 200, MWF Azith 250, flagyli 1000 daily. Began Sept 04 PPMSi EDSSi 6.7 Now good days EDSS 1 Mind, like parachute, work only when open. Charlie Chan  In for the duration.&am

 I hope that my wieght drops a little . When first sick I lost 22 pounds,which put me at 98lbs. I started minocin and within a year gained it all back plus 10 pounds. It may not seem like alot but on someone who is 5'2' it is uncomfortable. I hope I hope.Funny when  I herx my appetitie drops off to nothing but I don;t lose any.

200mg doxyi daily, 500 zithromax mwf,flagyli 1000 m-fri.rifampin 2x daily,chloestryramine 2x daily

I asked about weight and blood pressure because antibioticsi tend to lower my weight and blood pressure, but only as long as they are suppressing my respiratory problems. The theory I worked out is that infectionsi, especially CPNi infections, cause inflammationi, and the inflammation triggers the release of the stress hormone cortisol. The extra cortisol screws up my metabolism and causes weight gain and high blood pressure">i.

As my germs build up resistance to an antibiotic--or in my current case two antibiotics--my respiratory problems return and my weight and blood pressure return to their usual high levels. This has happened with erythromycin, clarithromycin, and azithromycin.

A few weeks ago I started taking ciprofloxacin, and then doxycicline. My chronic obstructive pulmonary disease (COPD) symptoms almost completely disappeared at first, and my weight and blood pressure dropped sharply for a couple of weeks.

My COPD symptoms are returning and my weight loss has stopped. My blood pressure is still dropping, but I don't know for how much longer.  Russ http://www.potbellysyndrome.com<

I've been trying to get Kaiser Permanente to put me on a CAPi for my heart and lung problems since 1999. Email: russ@PotbellySyndrome.com< Website: http://www.PotbellySyndrome.com<

Association between past infection with Chlamydia pneumoniae and body mass index, low-density lipoprotein particle size and fasting insulin

http://www.nature.com/ijo/journal/v26/n4/abs/0801890a.html abstract only.

Ron 

On Stratton protocol for CFSi starting 01/06 (NE Ohio, USA).

Ron

On CAPi for CFSi starting 01/06 (NE Ohio, USA)

Began rifampin trial 1/14/09

Currently: on intermittent

Wow, great paper ROn thank you so much for posting it and thank you for your thoughtful posts.
Marie

On CAPi since Sept '05 for MSi, RAi, Asthmai, sciatica. EDSSi at start 5.5.(early cane) Now 6 (cane full time) Originally on: Doxyi 200, Azith 3x week, Tinii cont. over summer '07, Revamp of protocol in Summer '08 by Stratton due to functional loss; clarithro

Comment viewing options

Select your preferred way to display the comments and click "Save settings" to activate your changes.